MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-15
Medical Device Problem Codes Difficult to Remove (1528); Activation Failure (3270)
Health Effect - Clinical Codes Myocardial Infarction (1969); Foreign Body In Patient (2687)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a percutaneous coronary intervention was performed.The balance middle weight was successfully placed in the left anterior descending (lad) coronary artery.Vasospasms occurred following, treated with routine medications.The vasospasms resolved without any serious adverse event associated.Following, pre-dilatation was successfully performed using a 2.0x8mm trek and a skypoint stent delivery system (sds) advanced to the mid lad.Deployment was attempted via balloon inflation using the stent delivery system.It was thought that the stent deployed, however, during sds retraction, the stent remained on the balloon as the device was retracted into the left main (lm); however, the stent system could not be retracted into the guide catheter, so it was decided to deploy the stent in an unintended area of the lm.For adequate wall apposition, another balloon catheter (3.5x12mm trek) advanced and apposed the skypoint stent to the lm vessel wall.Heparin was provided throughout the procedure per protocol.There was no adverse patient sequela and there was no clinically significant delay reported.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effect of myocardial infarction is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported difficulties.The subsequent treatment appears to be related to the operational context of the procedure; however, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.Additionally, the user was unable to retract the stent into the guide catheter, so it was decided to deploy the stent in an unintended area of the left main coronary artery.The patient experienced a heart attack that led to an emergency double bypass surgery.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Attachment: medwatch report mw5112180.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a percutaneous coronary intervention was performed.The balance middle weight was successfully placed in the left anterior descending (lad) coronary artery.Vasospasms occurred following, treated with routine medications.The vasospasms resolved without any serious adverse event associated.Following, pre-dilatation was successfully performed using a 2.0x8mm trek and a skypoint stent delivery system (sds) advanced to the mid lad.Deployment was attempted via balloon inflation using the stent delivery system.It was thought that the stent deployed; however, during sds retraction, the stent remained on the balloon, and was pulled with the delivery system into the left main (lm).There was no inflation issue noted; however, the stent stayed on the balloon catheter.They were unable to retract the stent into the guide catheter and so it was decided to deploy the stent in an unintended area of the lm.For adequate wall apposition, another balloon catheter (3.5x12mm trek) advanced and apposed the skypoint stent to the lm vessel wall.Heparin was provided throughout the procedure per protocol.There was no adverse patient sequela and there was no clinically significant delay reported.Subsequent to the initially filed report, the following information was provided via medwatch: on (b)(6) 2022 i suffered a heart attack.Dr.(b)(6) attempted to place a stent in the mid lad.The stent would not come off the balloon post full deployment, the stent had to be deployed in the left main where it got stuck.Due to damage caused by the stent being stuck on the balloon and pulled back, i suffered another more serious heart attack on (b)(6) 2022 that lead to an emergency double bypass surgery on (b)(6) 2022.The failure of the stent caused a second heart attack and double bypass.Fda safety report id # (b)(4).Subsequent to the initially filed report, the following information was received from the site: prior to the initial procedure, the patient presented with unstable angina.The patient was compliant with dual antiplatelet drug therapy (dapt) after the procedure.Angiography was done during the index procedure but not during the subsequent procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13764924
Report Number2024168-2022-02642
Device Sequence Number12013915
Product Code NIQ
UDI-Device Identifier08717648232992
UDI-Public08717648232992
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model Number1804225-15
Device Catalogue Number1804225-15
Device Lot Number1080341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCE MIDDLE WEIGHT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age32 YR
Patient SexFemale
Patient Weight65 KG